MAUDE Adverse Event Report: MAQUET CRITICAL CARE AB FLOW-I C20 ANESTHESIA SYSTEM; GAS-MACHINE, ANESTHESIA

MAQUET CRITICAL CARE AB FLOW-I C20 ANESTHESIA SYSTEM; GAS-MACHINE, ANESTHESIA
Model Number 6888520
Medical Device Problem Code Failure of Device to Self-Test (2937)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
T was reported that the sevoflurane vaporizer in the anesthesia workstation failed in system checkout in the vaporizer test.The vaporizer is the unit containing anesthetic agent in the anesthesia workstation.When the vaporizer was received for investigation a yellow/brown residue was found inside the vaporizer.There was no patient involvement.Manufacturer's reference #: (b)(4).
 
Event or Problem Description
Manufacturer's reference #: (b)(4).
 
Additional Manufacturer Narrative
The investigation of this complaint has been completed.The returned sevoflurane vaporizer in this complaint, designed and keyed for use with sevoflurane from abbvie, has been investigated.The additional information received from the user states that the sevoflurane vaporizer has been used with sevoflurane from baxter.The performed investigations and analysis have revealed that the residue is a chemical degradation of sevoflurane resulting in formation of hydrogen fluoride.A root cause analysis has been performed regarding the formation of hydrogen fluoride within the sevoflurane vaporizers.This issue has only been observed when using sevoflurane from piramal and baxter.The root cause analysis found that changes in design and manufacturing process introduced in 2018, were the reasons for the formation of hydrogen fluoride.The main reason for the manufacturing change in 2018 was to facilitate easier assembling in production and to get a better sourcing of certain components.The surface treatment in the aluminum canister that form the main part of the liquid container in the vaporizer was found to be inadequate.To prevent this from occurring, the sevoflurane vaporizera have been redesigned.The field safety corrective action was initiated to remove and replace all the concerned vaporizers (designed for use with agent from piramal and baxter) from the field.The removing of the concerned vaporizers was completed (b)(6) 2024.The concerned vaporizer model in this complaint (designed for use with agent from abbvie), can remain in use if it only has been used with sevoflurane from abbvie, which is not the case in this complaint.The instruction for use has not been followed.

Brand Name
FLOW-I C20 ANESTHESIA SYSTEM
Common Device Name
GAS-MACHINE, ANESTHESIA
Manufacturer (Section D)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer (Section G)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer Contact
caroline kabbabe
roentgenvagen 2
solna 
MDR Report Key23643756
Report Number8010042-2025-0001703
Device Sequence Number10133198
Product Code BSZ
UDI-Device Identifier07325710010617
UDI-Public(01)07325710010617(11)200831
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
K191027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6888520
Device Catalogue Number6888520
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer12/01/2025
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date12/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0468-2022
Patient Sequence Number1
Patient SexUnknown
Patient RaceWhite